Alert archive / Colorado / High Wind Warnings in 2010
High Wind Warning 9, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Nov 23, 2010, 9:33 PM MST for 8 counties in Colorado. It took effect at Nov 23, 2010, 11:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2010, 9:33 PM MST (04:33 UTC)
- In effect from
- Nov 23, 2010, 11:00 PM MST
- Expired
- Nov 24, 2010, 1:30 PM MST
- In force
- 15 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 115 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.6 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4144 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694 WWUS75 KPUB 240433 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 933 PM MST TUE NOV 23 2010 COZ072-074-078-079-083-086-087-240545- /O.CAN.KPUB.HW.A.0003.101124T0600Z-101124T2100Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 933 PM MST TUE NOV 23 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WATCH. THE HIGH WIND WATCH IS NO LONGER IN EFFECT FOR THE SANGRE DE CRISTO BELOW 11000 FEET...THE WET MOUNTAINS AND WET MOUNTAIN VALLEY BELOW 10000 FEET...AND THE ADJACENT PLAINS. WINDS ARE STILL EXPECTED INCREASE OVERNIGHT...HOWEVER WIND GUSTS SHOULD REMAIN JUST BELOW HIGH WIND THRESHOLDS. GUSTS UP TO 55 MPH WILL STILL BE POSSIBLE ACROSS THE LOWER ELEVATIONS...WITH GUSTS UP TO 70 MPH ACROSS THE HIGHER ELEVATIONS BETWEEN 7500 AND 11000 FEET. $$ COZ073-075-080-241045- /O.UPG.KPUB.HW.A.0003.101124T0600Z-101124T2100Z/ /O.NEW.KPUB.HW.W.0009.101124T0600Z-101124T2100Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN 933 PM MST TUE NOV 23 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...WET MOUNTAINS ABOVE 10000 FEET...AND THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG UPPER LEVEL JET STREAM WILL MOVE ACROSS COLORADO TONIGHT AND WEDNESDAY...WITH VERY STRONG SOUTHWEST WINDS DEVELOPING OVER CRESTS OF THE SOUTHEAST MOUNTAINS. * WIND...SOUTHWEST WINDS 40 TO 55 MPH...WITH GUSTS OVER 75 MPH. * IMPACT...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. STRONG WINDS THROUGH THE HIGHER MOUNTAIN PASSES CAN CAUSE DANGEROUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
4 follow-up statements
005 WWUS75 KPUB 240649 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1149 PM MST TUE NOV 23 2010 COZ073-075-080-241300- /O.CON.KPUB.HW.W.0009.000000T0000Z-101124T2100Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN 1149 PM MST TUE NOV 23 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST WEDNESDAY. * LOCATION...WET MOUNTAINS ABOVE 10000 FEET...AND THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG UPPER LEVEL JET STREAM WILL MOVE ACROSS COLORADO TONIGHT AND WEDNESDAY...WITH VERY STRONG SOUTHWEST WINDS DEVELOPING OVER CRESTS OF THE SOUTHEAST MOUNTAINS. * WIND...SOUTHWEST WINDS 40 TO 55 MPH...WITH GUSTS OVER 75 MPH. * IMPACT...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. STRONG WINDS THROUGH THE HIGHER MOUNTAIN PASSES CAN CAUSE DANGEROUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
806 WWUS75 KPUB 241047 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 347 AM MST WED NOV 24 2010 COZ073-075-080-241730- /O.CON.KPUB.HW.W.0009.000000T0000Z-101124T2100Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN 347 AM MST WED NOV 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * LOCATION...WET MOUNTAINS ABOVE 10000 FEET...AND THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG UPPER LEVEL JET STREAM WILL MOVE ACROSS COLORADO TODAY...WITH VERY STRONG SOUTHWEST WINDS DEVELOPING OVER CRESTS OF THE SOUTHEAST MOUNTAINS. * WIND...SOUTHWEST WINDS 40 TO 55 MPH...WITH GUSTS OVER 75 MPH. * IMPACT...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. STRONG WINDS THROUGH THE HIGHER MOUNTAIN PASSES CAN CAUSE DANGEROUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
282 WWUS75 KPUB 241648 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 948 AM MST WED NOV 24 2010 COZ073-075-080-242100- /O.CON.KPUB.HW.W.0009.000000T0000Z-101124T2100Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...BLANCA PEAK...SPANISH PEAKS...GREENHORN MTN 948 AM MST WED NOV 24 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * LOCATION...WET MOUNTAINS ABOVE 10000 FEET...AND THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG UPPER LEVEL JET STREAM WILL MOVE ACROSS COLORADO TODAY...WITH VERY STRONG SOUTHWEST WINDS OVER CRESTS OF THE SOUTHEAST MOUNTAINS. * WIND...SOUTHWEST WINDS 40 TO 55 MPH...WITH GUSTS OVER 75 MPH. * IMPACT...STRONG WINDS CAN TOPPLE TREES AND CAUSE POWER OUTAGES. STRONG WINDS THROUGH THE HIGHER MOUNTAIN PASSES CAN CAUSE DANGEROUS CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
225 WWUS75 KPUB 242030 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 130 PM MST WED NOV 24 2010 COZ073-075-080-242130- /O.CAN.KPUB.HW.W.0009.000000T0000Z-101124T2100Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT- 130 PM MST WED NOV 24 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO BE GUSTY ACROSS THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO AND WET MOUNTAIN RANGES THROUGH THIS EVENING HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA STRENGTH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Nov 23, 2:22 PM MST, 7 hours 11 minutes earlier.
Area forecast discussion, Nov 23, 2:22 PM MST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 222 PM MST TUE NOV 23 2010 .SHORT TERM... (TONIGHT AND WEDNESDAY) CURRENTLY...MOSTLY CLEAR CONDITIONS ARE BEING SEEN THIS AFTERNOON AHEAD OF THE NEXT STORM SYSTEM WHICH WILL BEGIN TO IMPACT THE REGION TONIGHT. THE UPPER STORM SYSTEM CURRENTLY OVER NORTHERN IDAHO IS FORECAST TO DROP SOUTH AND TRACK ACROSS WYOMING AND INTO THE DAKOTAS TONIGHT INTO TOMORROW. MOST MODELS CONTINUE TO BE IN AGREEMENT AS FAR AS TIMING OF PRECIPITATION ONSET AND WINDS WITH THE OUTLIER CONTINUING TO BE THE NAM WHICH IS A BIT SLOWER THAN THE REST OF THE OPERATIONAL RUNS. MODELS DEVELOP SNOW ALONG THE CONTINENTAL DIVIDE OF THE CENTRAL MOUNTAINS BETWEEN 03 AND 06Z THIS EVENING AND INCREASE RAPIDLY TO THE SOUTH ALONG THE CONTINENTAL DIVIDE INTO THE SAN JUANS AFTER 06Z. SNOW WILL LIKELY BE HEAVY AT TIMES HEADING INTO TOMORROW MORNING...ESPECIALLY OVER THE CENTRAL MOUNTAINS WHERE MORE FAVORABLE OROGRAPHIC FLOW WILL BE LOCATED. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH WEDNESDAY MORNING BEFORE STARTING TO DECREASE IN COVERAGE AND INTENSITY WEDNESDAY AFTERNOON. MOISTURE IS NOT ALL THAT IMPRESSIVE WITH THIS STORM BUT THE VERY COLD AIR ALOFT WILL HELP SQUEEZE OUT SEVERAL INCHES OF POWDER BEFORE ALL IS SAID AND DONE. MOST LOCATES WILL SEE 4 TO 8 INCHES OF NEW SNOWFALL FROM TONIGHT HEADING INTO WEDNESDAY EVENING. THE OTHER MAIN CONCERN WITH THIS STORM SYSTEM CONTINUES TO BE THE WINDS. MODELS STILL BRINGING IN 500 MB FLOW NEAR 100 KTS WITH 700 MB FLOW NEAR 60 KTS. HIGH MOUNTAIN ELEVATIONS WILL LIKELY SEE A PERIOD OF VERY STRONG WINDS FROM 06Z TONIGHT THROUGH AROUND 18Z TOMORROW. GUSTS IN THE HIGHER ELEVATIONS WILL LIKELY EXCEED 75 KTS AT TIMES PRODUCING BLIZZARD CONDITIONS ALONG THE CONTINENTAL DIVIDE. BLOWING SNOW CAUSED BY THESE STRONG WINDS WILL LIKELY PRODUCE VISIBILITIES BELOW 1/4SM FOR SEVERAL HOURS CAUSING HAZARDOUS DRIVING CONDITIONS. TRAVEL IS NOT ENCOURAGED FROM LATE TONIGHT INTO TOMORROW AFTERNOON FOR THE MOUNTAIN PASSES OF THE SAN JUAN RANGE...AND CENTRAL MOUNTAINS. STRONG WINDS ARE FORECAST TO IMPACT LOCATIONS WEST OF I-25 AS WELL LATE TONIGHT INTO TOMORROW AFTERNOON. LOCAL WRF MODEL IS INDICATING THE POTENTIAL FOR DOWNSLOPE OFF THE SANGRE DE CRISTO RANGE DURING THE MORNING HOURS WITH 75 KT WINDS DUCTING TO THE SURFACE. RIDGE TOPS OF THE SANGRE DE CRISTO AND WET MOUNTAINS WILL LIKELY SEE GUSTS ABOVE 75 KTS AS THE UPPER JET MOVES OVERHEAD. LOCATIONS OVER THE WET MOUNTAIN VALLEY ALONG WITH THE UPPER HUERFANO RIVER VALLEY AND AREAS WEST OF I-25 WILL LIKELY SEE WINDS GUSTING TO NEAR 60 KTS DURING THE LATE MORNING. ISSUING A HIGH WIND WATCH FOR THESE LOCATIONS FROM LATE TONIGHT INTO TOMORROW AFTERNOON. LOCATIONS FURTHER NORTH OVER EL PASO AND TELLER COUNTIES WILL SEE BREEZY CONDITIONS BUT SHOULD REMAIN BELOW HIGH WIND CRITERIA WITH MODELS NOT INDICATING DOWNSLOPE. WITH WINDY CONDITIONS EXPECTED THERE IS ALSO A HEIGHTENED FIRE WEATHER CONCERN FOR THE SERN PLAINS WHERE THE FUELS ARE CRITICAL. THE WINDS WILL MEET RED FLAG CRITERIA...BUT AT THIS TIME...IT LOOKS LIKE THE RH VALUES WILL NOT...OR IF THEY WERE TO GO A LITTLE BELOW 15 PERCENT IT WOULD NOT BE FOR A LONG ENOUGH PERIOD. THUS WL NOT ISSUE A FIRE WEATHER HIGHLIGHT AT THIS TIME. TEMPERATURES OVERNIGHT WILL BE TRICKY AS WINDS WILL HELP KEEP TEMPERATURES IN CHECK FOR MOST LOCATIONS. AREAS ALONG THE LEE SLOPES WHERE DOWNSLOPE DEVELOPS OVERNIGHT WILL LIKELY WARM TOWARDS MORNING WITH 40S POSSIBLE. AREAS THAT DECOUPLE OVERNIGHT...ESPECIALLY NORTH OF HIGHWAY 50 WILL LIKELY FALL INTO THE 20S. AFTERNOON HIGHS WILL WARM QUICKLY INTO THE 40S TO 50S FOR THE PLAINS BEFORE A COLD FRONT DROPS SOUTH BY MID AFTERNOON. TEMPERATURES WILL DROP QUICKLY BEHIND THE FRONT INTO THE 20S TO 30S HEADING INTO THE EVENING HOURS AS THE FRONT MOVES SOUTH ACROSS THE PLAINS. MOZLEY .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) WED NIGHT AN UPR LOW WL MOVE FROM THE WRN DAKOTAS...EASTWARD INTO NRN MN. THE UPR TROF ASSOCIATED AND JET ASSOCIATED WITH THIS SYSTEM WL MOVE ACRS THE CWA THRU THE NIGHT AND WL EXIT ERN CO DURING THE DAY THU. BY LATE NIGHT WED AS THE UPR JET MOVES E...THE SNOW ALONG THE CONTDVD WL DECREASE...AS WILL THE WINDS. WE COULD SEE BLIZZARD CONDITIONS END A LITTLE SOONER THAN CURRENTLY FORECAST...BUT WL NOT MAKE ANY ADJUSTMENTS TO THE BLIZZARD WARNING AT THIS TIME. MODELS ARE SHOWING A GOOD CHANCE FOR SOME SNOW ACRS THE SANGRE DE CRISTO MTS WED EVENING AND WL SO WL BUMP UP POPS IN THIS AREA AND ADD SOME LIGHT ACCUMULATIONS OF SNOW. COLD FRONT MOVES THRU THE SERN PLAINS WED EVENING AS WELL...BRINGING EASTERLY SFC WINDS AND POSSIBLY SOME LIGHT SNOW SHOWERS...ALTHOUGH CHANCES FOR MEASURABLE PCPN LOOK QUITE SMALL SO WL LEAVE THEM OUT OF THE FORECAST FOR NOW. IN THE WAKE OF THAT FRONT...TEMPS WL BE BELOW NORMAL...BOTH THE LOWS THU MORNING AND THE HIGHS ON THU. LOOKS LIKE HIGHS ON THANKSGIVING DAY WILL GENERALLY BE IN THE 20S AND 30S OVR THE HIGH VALLEYS AND THE SOUTHEAST PLAINS. DRY AIR WL ALSO MOVE OVR THE FORECAST AREA FOR THU AND THEREFORE NO PCPN IS EXPECTED. AN UPR RIDGE WL THEN BUILD OVR THE AREA FOR FRI...WITH DRY WEATHER AND WARMER TEMPS...ALTHOUGH LOW TEMPS THU NIGHT/FRI MORNING WL STILL BE QUITE COOL...THE HIGHS ON FRIDAY WL BE CLOSE TO NORMAL. ON SAT A NEW UPR TROF WL MOVE ONTO THE WEST COAST WHICH WL PUSH THE UPR RIDGE EAST OF THE AREA. SAT WL BE ANOTHER DRY DAY WITH TEMPS WARMING TO ABOVE NORMAL. BY SUN MORNING THAT NEW UPR TROF WL MOVE INTO THE GREAT BASIN AND WL THEN MOVE ACRS CO THRU THE DAY. AT THIS TIME IT LOOKS LIKE PCPN ON SUN AND SUN EVENING WL BE CONFINED TO THE WESTERN MTS INCLUDING THE CONTDVD...BUT WL THEN SPREAD EASTWARD AS THE TROF MOVES EAST. THERE ARE MODEL DIFFERENCES THAT DEVELOP...WITH THE GFS TAKING A CLOSED UPR LOW INTO SWRN MN BY 12Z MON...WITH THE ECMWF SHOWING IT OVR SERN CO. THE ECMWF HAS PCPN DEVELOPING ON THE SERN PLAINS...WHILE THE GFS KEEPS THAT AREA DRY. MODERATE N TO NW FLOW IS EXPECTED OVR THE AREA MON NIGHT THRU TUE...WITH A CHANCE FOR SOME LIGHT SNOW ACRS THE FORECAST AREA MON NIGHT...AND LIKELY DRY ACRS THE AREA ON TUE AND MUCH COLDER. && .AVIATION... VFR AT ALL TAF SITES THROUGH TONIGHT. SOUTHERLY WINDS WILL PICK UP AT ALL TERMINALS THIS AFTERNOON WITH GUSTS IN THE 20-25 KT RANGE EXPECTED HEADING INTO THE EVENING. WINDS WILL DECREASE THIS EVENING BEFORE ONCE INCREASING IN INTENSITY AFTER 06Z. AN UPPER LEVEL STORM SYSTEM WILL PRODUCE BLIZZARD CONDITIONS FOR THE CONTINENTAL DIVIDE OVERNIGHT INTO TOMORROW. A FEW FLURRIES MAY MOVE OVER KALS TOMORROW AFTERNOON WITH LITTLE IMPACT. WINDS WILL CONTINUE TO INCREASE TOMORROW MORNING WITH GUSTS APPROACHING 40 TO 50 KTS HEADING INTO THE AFTERNOON. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 11 PM MST THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR COZ072>075-078>080-083-086-087. BLIZZARD WARNING FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY FOR COZ066-068. BLIZZARD WARNING FROM 11 PM THIS EVENING TO 8 PM MST WEDNESDAY FOR COZ058-060. && 88/28
Hazardous weather outlook, Nov 23, 3:13 PM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 313 PM MST TUE NOV 23 2010 COZ058>089-093>099-242215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 313 PM MST TUE NOV 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER POWERFUL STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND INTO NORTHERN COLORADO LATER TONIGHT...LEADING TO MODERATE TO HEAVY SNOWFALL AND STRONG WEST TO SOUTHWEST WINDS DEVELOPING ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS TONIGHT. SNOW ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...AS WELL AS THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE 11000 FEET THROUGH EARLY WEDNESDAY MORNING. THE SNOWFALL...DRIVEN BY STRONG WEST TO SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 70 MPH AT TIMES...WILL LEAD TO BLIZZARD CONDITIONS ACROSS THE MOUNTAIN PASSES AND OVER EXPOSED RIDGES...WITH ROAD CLOSURES POSSIBLE AS VISIBILITIES DROP TO NEAR ZERO IN BLOWING AND DRIFTING SNOW. THE EASTERN MOUNTAINS WILL SEE STRONG AND GUSTY WINDS DEVELOPING TONIGHT AS WELL. WEST TO SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 70 MPH AT TIMES CAN BE EXPECTED. THE ADJACENT LOWER ELEVATIONS OF EASTERN FREMONT...WESTERN PUEBLO AND HUERFANO COUNTY...WILL ALSO SEE VERY STRONG WINDS AT 30 TO 50 MPH WITH GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BLIZZARD CONDITIONS WILL PERSIST ALONG THE CONTINENTAL DIVIDE ON WEDNESDAY...WITH STRONG WINDS CONTINUING TO PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW. CONDITIONS WILL BEGIN TO IMPROVE WEDNESDAY EVENING...AS WINDS DIMINISH AND SNOWFALL ENDS. OVER THE EASTERN MOUNTAINS AND PLAINS...STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE WEDNESDAY...WITH AREAS ALONG AND ADJACENT TO THE MOUNTAINS SEEING GUSTS TO OVER 60 MPH. THESE WINDS WILL DIMINISH WEDNESDAY NIGHT...BEHIND A STRONG COLD FRONT PUSHING THROUGH THE REGION. VERY COLD TEMPERATURES WILL BE FOUND ACROSS THE AREA THANKSGIVING DAY...WITH EARLY MORNING LOWS WELL BELOW ZERO OVER THE MOUNTAINS AND HIGH VALLEYS...WITH SINGLE DIGITS ABOVE ZERO OVER THE PLAINS. HIGH TEMPERATURES WILL ONLY TOP OUT IN THE 20S AND 30S ACROSS THE LOWER ELEVATIONS...WITH SINGLE DIGITS AND TEENS FOR THE MOUNTAINS. THE NEXT STORM SYSTEM WILL BRING THE POTENTIAL FOR MORE ACCUMULATING SNOWS TO THE CONTINENTAL DIVIDE REGION LATE SUNDAY INTO MONDAY...WITH A CHANCE FOR AT LEAST LIGHT SNOW SPREADING TO THE EASTERN MOUNTAINS AND PLAINS DURING THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TONIGHT OVER THE HIGHER ELEVATIONS OF EASTERN SAN JUAN AND LA GARITA MOUNTAINS...AS WELL AS THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES. 28/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:51 AM MST | Red Flag Warning | PUB | Baca, Las Animas | 12 hr |
Nearby
High Wind Warnings in Colorado, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.